A quick Google search suggested that diarrhea isn't unexpected with either of these drugs. Could the leakage be a result of the combination of the drugs?Rimadyl ... potential side effects, which can range from mild to serious.... Diarrhea The most common side effect of Flagyl (aka metronidazole) is diarrhea...
I don't know how long the drugs will stay in his system, but I'm leaning towards the idea that he would return to normal once the drugs dissipate. I am also (curious) why your DVM didn't think about the side effects of the medication(s) as possible contributing factors and jumped straight into another procedure.
(Doggie diapers are always an option until the issue is resolved.)
I agree with elbrant the side effects from the drugs are likely causing the fecal leaking. As the human, I had to be on a long course of Flagyl having contracted Amoebic Dysentery in Nepal. Believe me, I was never far from a bathroom while taking this drug.